Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jan 2, 2006, 12:04 PM EST for Sullivan County, Vigo County, Indiana. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 2, 2006, 12:04 PM EST (17:04 UTC)
- Expired
- Jan 2, 2006, 12:45 PM EST
- In force
- 41 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Sullivan County, IN, Vigo County, IN
The radar
The Evansville,IN radar (KVWX), 112 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 2, 12:38 PM EST | HAIL 0.5 | Sullivan, IN | |
| Jan 2, 12:42 PM EST | HAIL 0.5 | 1 N Terre Haute, IN | MARBLE SIZE HAIL REPORTED AT STATE ROUTE 63 AND SPRING HILL ROAD. |
| Jan 2, 12:42 PM EST | HAIL 0.88 | 1 N Terre Haute, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 2, 8:35 AM EST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 775 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 021705
SVRIND
INC153-167-021745-
/O.NEW.KIND.SV.W.0001.060102T1704Z-060102T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1204 PM EST MON JAN 2 2006
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SULLIVAN COUNTY IN SOUTHWEST INDIANA
VIGO COUNTY IN WEST CENTRAL INDIANA
THIS INCLUDES THE CITY OF TERRE HAUTE
* UNTIL 1245 PM EST
* AT 1100 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES WEST
OF WEST TERRE HAUTE TO 13 MILES SOUTH OF MEROM...OR ALONG A LINE
EXTENDING FROM 16 MILES WEST OF TERRE HAUTE TO 16 MILES NORTHWEST
OF VINCENNES...AND MOVING NORTHEAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MEROM AROUND 1215 PM EST
SULLIVAN AROUND 1230 PM EST
WEST TERRE HAUTE AROUND 1235 PM EST
SHELBURN AROUND 1240 PM EST
DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3947 8753 3932 8752 3921 8756 3913 8764
3899 8756 3889 8753 3917 8727 3960 8725
$$
JB3 follow-up statements
000
WWUS53 KIND 021715
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1215 PM EST MON JAN 2 2006
INC153-167-021745-
/O.CON.KIND.SV.W.0001.000000T0000Z-060102T1745Z/
SULLIVAN-VIGO-
1215 PM EST MON JAN 2 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM EST
FOR SULLIVAN AND VIGO COUNTIES...
AT 1113 AM CST(1213 PM EST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DIME SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES SOUTHWEST OF WEST TERRE HAUTE TO 12 MILES
SOUTH OF MEROM...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST OF
TERRE HAUTE TO 14 MILES NORTH OF VINCENNES...MOVING NORTHEAST AT 30
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WEST TERRE HAUTE AROUND 1235 PM EST
TERRE HAUTE AROUND 1240 PM EST
NORTH TERRE HAUTE AROUND 1245 PM EST
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3948 8752 3934 8752 3923 8756 3914 8764
3900 8756 3890 8753 3918 8727 3962 8724
$$
OGREN000
WWUS53 KIND 021729
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1229 PM EST MON JAN 2 2006
INC153-167-021745-
/O.CON.KIND.SV.W.0001.000000T0000Z-060102T1745Z/
SULLIVAN-VIGO-
1229 PM EST MON JAN 2 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM EST
FOR NORTHWESTERN SULLIVAN AND VIGO COUNTIES...
AT 1226 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
WEST TERRE HAUTE TO 6 MILES SOUTHEAST OF MEROM...OR ALONG A LINE
EXTENDING FROM TERRE HAUTE TO 23 MILES NORTH OF VINCENNES...MOVING
NORTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
TERRE HAUTE AROUND 1235 PM EST
NORTH TERRE HAUTE AROUND 1240 PM EST
HYMERA AROUND 1245 PM EST
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST MONDAY AFTERNOON
FOR SOUTHWESTERN INDIANA.
LAT...LON 3948 8752 3934 8752 3925 8760 3914 8764
3900 8756 3890 8753 3918 8727 3962 8724
$$
OGREN000
WWUS53 KIND 021743
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1242 PM EST MON JAN 2 2006
INC153-167-021752-
/O.EXP.KIND.SV.W.0001.000000T0000Z-060102T1745Z/
SULLIVAN-VIGO-
1243 PM EST MON JAN 2 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SULLIVAN AND VIGO
COUNTIES EXPIRES AT 1245 PM EST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST MONDAY AFTERNOON
FOR SOUTHWESTERN INDIANA. THE STORMS MOVING THROUGH SULLIVAN AND
VIGO COUNTIES ARE STILL CAPABLE OF PRODUCING PEA TO MARBLE SIZE HAIL.
LAT...LON 3948 8752 3934 8752 3925 8760 3914 8764
3900 8756 3890 8753 3918 8727 3962 8724
$$
OGRENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 2:50 AM EST, 9 hours 14 minutes earlier.
Area forecast discussion, Jan 2, 2:50 AM EST, 9 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 250 AM EST MON JAN 2 2006 .DISCUSSION...FORECAST FOCUS WILL BE ON PRECIP AND TEMPS TODAY AND TONIGHT. AT 07Z CENTER OF THE SFC LOW WAS NEAR KNOB NOSTER MO AND TSRA WERE DEVELOPING INVOF THE LOW. THE GFS/NAM SHOW DIFFERENCES IN PLACEMENT OF THE SFC LOW AND THE CONSENSUS BETWEEN SURROUNDING WFOS AND HPC IS TO LEAN TOWARD THE GFS FOR TODAYS FORECAST. SCT TSRA ALREADY OCCURING IN THE CWA AS DEWPOINTS HAVE BEEN RAPIDLY RISING SINCE THE START OF MY SHIFT AT 11PM. LOW CENTER WILL EVENTUALLY MAKE IT TO NEAR KIND BY LATER TONIGHT. STRONG WARMING AHEAD OF THIS LOW WILL PUSH DAYTIME HIGHS TO NEAR RECORD TEMPS (AT INDY THE RECORD HIGH FOR TODAY IS 63 SET IN 2004). STRONG UVVS AND SURFACE BASED LIS AROUND -2 WILL PROVIDE AMPLE SUPPORT FOR TSRA TO CONTINUE THROUGH THE AFTERNOON. AS UPPER SYSTEM AND ASSOCIATED LOW MOVE EAST MOST OF THE UPPER SUPPORT FOR THUNDER MOVES WITH IT. BY LATER THIS EVENING THE AXIS OF BELOW ZERO LIS AND STRONG LIFT ARE CONFINED MAILY TO THE EASTERN CWA. THAT SAID HAVE REDUCED POPS AND TSRA MENTION GRADUALLY THROUGH THE EVENING HOURS. HAVE GONE WITH WARMER MAV TEMPS FOR OVERNIGHT LOWS. EXTENDED FORECAST...PROGRESSIVE PATTERN EVENTUALLY COMES TO AN END ON WED AS ANOTHER CALIFORNIA NATIVE SYSTEM PASSES THROUGH THE STATE. THE H5 TROF IS NOT QUITE AS STRONG/DEEP AS THE ONE CURRENTLY MOVING THROUGH THE CWA. CHANCE POPS ARE STLL WARRENTED...ALTHOUGH TREND HAS BEEN WEAKER...WITH RAIN AT ONSET CHANGING OVER TO SNOW AS PRECIP ENDS. ON THURS A SECONDARY TROF SINKS SOUTH FROM CANADA MARKING THE END TO THE ABOVE NORMAL TEMPS SEEN THE PAST WEEK. THIS TROF CONTINUES TO DEEPEN THROUGH SATURDAY AS AN H5 HIGH OVER THE BAJA STRENGTHENS. WITH THE UPPER SYSTEM HANGING AROUND AT LEAST UNTIL FRIDAY HAVE KEPT LOW CHANCE SNOW SHOWERS IN UNTIL THEN. FLOW BECOMES MORE ZONAL THRU THE REMAINDER OF THE WEEKEND AS TEMPS STAY CLOSER TO NORMAL. .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SALLY
Hazardous weather outlook, Jan 2, 8:50 AM EST, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 850 AM EST MON JAN 2 2006 INZ021-028>031-035>049-051>057-060>065-067>072-031100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 850 AM EST MON JAN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED ACROSS CENTRAL INDIANA TODAY. PRESENT INDICATIONS ARE THAT A FEW OF THE STORMS MAY EXCEED SEVERE LEVELS...WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ALL POSSIBLE. IT APPEARS THE MAIN THREAT WILL BE FROM ABOUT 1100 AM THIS MORNING INTO THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 1100 AM. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JAS
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 1:06 PM EST | Severe Thunderstorm Warning | IND | Clay, Owen | 39 min |
| Jan 2, 1:59 PM EST | Severe Thunderstorm Warning | IND | Monroe | 46 min |
| Jan 2, 2:16 PM EST | Severe Thunderstorm Warning | IND | Brown, Monroe | 44 min |
| Jan 2, 2:22 PM EST | Severe Thunderstorm Warning | IND | Morgan | 38 min |
| Jan 2, 3:18 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Shelby | 42 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.